Evidence map›Paper›PMID 36564089›Full record

ArticleBMJ case reports2022

Nicorandil and ranolazine overdose management.

Aziza Rashid, Guilherme Movio, Gemma Claire Lee

Abstract readCase Reports
In one paragraph

Article in BMJ case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Aziza RashidIntensive Care, Blackpool Fylde and Wyre Hospitals NHS Foundation Trust, Blackpool, UK.
Guilherme MovioSchool of Medicine, Lancaster University, Lancaster, UK.
Gemma Claire LeeIntensive Care, Blackpool Fylde and Wyre Hospitals NHS Foundation Trust, Blackpool, UK gemma.lee9@nhs.net.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A man in his 60s was admitted to the emergency department with chest pain following an intentional overdose of nicorandil and ranolazine. He was known to have an extensive cardiac history and had taken his prescribed medication with suicidal ideation. On presentation, he was hypotensive with a blood pressure of 70/50 mm Hg despite fluid resuscitation. He was commenced on vasopressor support and transferred to the intensive care unit. Despite an adequate blood pressure on vasopressors, he suffered a ventricular fibrillation cardiac arrest. Return of spontaneous circulation with a Glasgow Coma Score of 15 was achieved following cardiopulmonary resuscitation and three direct current shocks. Following subsequent continuous overnight significant vasopressor dependence, a dose of glucagon was given, and within 2 hours, his vasopressor requirement ceased, maintaining an unsupported normal blood pressure. He remained stable and was subsequently discharged to the coronary care unit for monitoring.

Indexed as

Cardiopulmonary ResuscitationDrug OverdoseHeart ArrestHumansMaleNicorandilRanolazineVasoconstrictor AgentsNicorandilRanolazineVasoconstrictor AgentsAdult intensive careCardiovascular systemDrug interactionsPharmacodynamicsPoisoning

Identifiers

PMID36564089
PMCPMC9791414

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.